Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Paul C. Eklof and Alan H. Mekler
Title: Almost free modules. Set-theoretic methods
Additional book information: North-Holland, Amsterdam, New York, Oxford, and Tokyo, 1990, 481 pp., US$115.50. ISBN 0-444-88502-1.

References [Enhancements On Off] (What's this?)

  • [1] A. L. S. Corner, Every countable reduced torsion-free ring is an endomorphism ring, Proc. London Math. Soc. (3) 13 (1963), 687-710. MR 0153743 (27:3704)
  • [2] J. Dixmier, Quelques propriétés des groupes abéliens localement compacts, Bull. Sci. Math. 81 (1957), 38-48. MR 0097457 (20:3926)
  • [3] M. Dugas and R. Göbel, Every cotorsion-free ring is an endomorphism ring, Proc. London Math. Soc. (3) 45 (1982), 319-336. MR 670040 (84b:20064)
  • [4] A. Ehrenfeucht, On a problem of J. H. C. Whitehead concerning abelian groups, Bull. Acad. Polon. Sci. Cl. III 3 (1955), 127-128. MR 0069163 (16:994b)
  • [5] S. Shelah, Infinite Abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243-256. MR 0357114 (50:9582)
  • [6] S. Shelah, A combinatorial theorem and endomorphism rings of abelian groups II, Abelian Groups and Modules, CISM Courses and Lectures, no. 287, Springer-Verlag, 1987, pp. 37-86. MR 789808 (86i:20075)
  • [7] K. Stein, Analytische Funktionen mehrerer komplexer Veränderlichen zu vorgegebenen Periodizitätsmoduln und das zweite Cousinsche Problem, Math. Ann. 123 (1951), 201-222. MR 0043219 (13:224f)

Review Information:

Reviewer: Laszlo Fuchs
Journal: Bull. Amer. Math. Soc. 28 (1993), 141-144
American Mathematical Society